MAUDE Adverse Event Report: BAUSCH + LOMB 25G BI-B COMBINED ELITE W WF; UNIT PHACOEMULSIFICATION

BAUSCH + LOMB 25G BI-B COMBINED ELITE W WF; UNIT PHACOEMULSIFICATION
Model Number SE5425WVB
Medical Device Problem Code Failure to Cut (2587)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/13/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The sterilization and lot history records were reviewed and found to be acceptable.This investigation is ongoing.
 
Event or Problem Description
The user facility reported the cutter stopped cutting, but continued to aspirate.
 
Additional Manufacturer Narrative
The lot history, trend analysis, risk analysis and/or directions for use review were considered acceptable, with the product performing within anticipated rates.This investigation is ongoing.
 
Additional Manufacturer Narrative
The evaluation has been completed.One opened se5425wvb pack from lot x4144 was returned.The expiration date on the label is 2024-oct-03.The tip protector was not returned.The needle was bent.The port window was in the opened position.There was dried solution visible all over the cutter, needle.The cutter looked used, as there was fluid in the lines.The back cap was aligned correctly with the vent hole in the side of the cutter body.The connectors were inspected, and no damage was found.A functional test was performed using a stellaris elite system.The cutter did not cut.The inner needle was binding up, preventing cutting and aspiration.It should be noted that a bent needle could contribute to poor cutting performance due to friction and binding between the inner and out needle assemblies.Due to the returned condition, and evidence of use, the root cause of the bent needle cannot be determined.This investigation is complete.
 
Additional Manufacturer Narrative
Correction: d4 udi number.

Brand Name
25G BI-B COMBINED ELITE W WF
Common Device Name
UNIT PHACOEMULSIFICATION
Manufacturer (Section D)
BAUSCH + LOMB
rochester NY 14609
Manufacturer (Section G)
BAUSCH + LOMB, INC.
3365 tree court industrial blv
st. louis MO 63122
Manufacturer Contact
juli moore
6362263220
MDR Report Key17877162
Report Number0001920664-2023-70103
Device Sequence Number17239957
Product Code HQC
UDI-Device Identifier00757770059775
UDI-Public(01)00757770059775(17)241003(10)X4144
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K170052
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 09/14/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/03/2024
Device Model NumberSE5425WVB
Device Lot NumberX4144
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Not provided
10/04/2024
Initial Report FDA Received Date10/05/2023
Supplement Report FDA Received Date11/06/2023
12/13/2023
10/07/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/10/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
STELLARIS UNIT
Patient SexUnknown